MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH CP5 DRIVE UNIT; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH CP5 DRIVE UNIT; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-01-04
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in italy.A livanova field service representative was dispatched to the facility to investigate the device and could not confirm the reported issues.Additional anti-disturbance ferrites mounted, functional verification testing completed without issues and serial read-out (real time device parameters and setting recording file) of all the pumps pulled out to be analyzed.The unit was returned to service.Moreover, it was learned that the customer owns equalization cable, even if it is not used often.Livanova initiated an investigation.
 
Event or Problem Description
Livanova deutschland received a report that during priming a centrifugal pump 5 (cp5) turned off and then back on by itself, at least two times, and an error message on s5 console control panel appeared indicating a temporary internal failure of the centrifugal pump.The customer subsequently turned the entire s5 console off and on again without creating any other problems during the surgery.It was claimed by the customer that also pressure module was defective.There was no patient injury.
 
Additional Manufacturer Narrative
A device service history review has been performed and identified that the unit was manufactured in 2021 and no other similar event has been reported no concerning trend has been identified.To investigate the issue the serial read-out (real time device parameters and setting recording file) of cp5 drive unit were gathered and analyzed highlighting that a watchdog occurred due to a can bus interruption.Cp5 timeout occurs when the can communication of cp5 or clamp was disturbed and/or interrupted and can be due to external interference from high frequency devices or a can interface malfunction.Without log of all activated pumps an emc issue cannot be confirmed and in general without log files the exact cause for the timeout cannot be detected.Based on all the above, the most likely root causes for the reported event are: external interference from high frequency devices temporary can interface malfunction.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
CP5 DRIVE UNIT
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19541733
Report Number9611109-2024-00255
Device Sequence Number15373835
Product Code DWA
UDI-Device Identifier04033817900948
UDI-Public(01)04033817900948(11)210415
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-01-04
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown